News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Treatment Modalities

Question: Coronary Bypass - Complications in leg after vein removal


 Anonymous - Sat Dec 28, 2002 7:19 am

After bypass my leg which had the vein removed has remained swollen and continues to rretain fluid. the circulation is so hampered that there is now many large discolored spots. This is after 3 years. Is there any thing that can be done? Now my foot is beginning to become very painful and weak.
 Dr. Yasser Mokhtar - Sun Feb 09, 2003 6:45 pm

User avatar Dear Santress,

Thank you very much for using our website.

After taking the veins from your leg to use for the bypass surgery, the fluid that is usually drained by the veins is vey sluggish to be drained by other available means in the body.

Although, swelling of the feet is not a life threatening situation, however, having fluid in your leg can some times has its complications and drawbacks.

The best thing to do is to wear elastic stockings. First of all, make sure that you do not have any fluids in your feet and then start wearing these stockings every morning before you get out of bed. It is very annoying to some people but it is the best thing to do.

Some people will be given diuretics (water pills) to decrease this edema as well per their doctors.

Now, let me remind you that this swelling of the leg might also has other causes so before attributing this edema to the absence of the veins of your leg, you have to see your doctor and make sure it is not due to any thing else and then decide whether you want to go with the elastic stockings or not.

Once more, thank you very much for using our website http://doctorslounge.com

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here